Alert archive / Texas / Flash Flood Warnings in 1992

Flash Flood Warning 9, NWS Houston/Galveston, TX

June 2, 1992Austin County, Colorado County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at Jun 2, 1992, 3:18 AM CDT for Austin County, Colorado County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 1992, 3:18 AM CDT (08:18 UTC)
Expired
Jun 2, 1992, 6:15 AM CDT
In force
3 hr
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

Counties Austin County, TX, Colorado County, TX

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 1992-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 1992-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2310 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
745 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
1.4
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KHOU 020820
FFWHOU
TXC015-089-021115-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON TX
318 AM CDT TUE JUN 2 1992
 
THE NATIONAL WEATHER SERVICE IN HOUSTON HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  615 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTH CENTRAL TEXAS
 
   ...AUSTIN COUNTY...COLORADO COUNTY
 
AT 315 AM RADAR INDICATED STRONG THUNDERSTORMS...SOME WITH VERY HEAVY
RAIN EXTENDING FROM HEMPSTEAD TO COLUMBUS. MINOR STREET FLOODING IS
OCCURRING IN BOTH AUSTIN AND COLORADO COUNTIES. WITH THE GROUND
ALREADY SATURATED FROM THE RAINS OF THE PAST COUPLE DAYS ANY
ADDITIONAL RAINFALL WILL CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE
AREAS.
 
HDO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 12 hours 48 minutes earlier.

Area forecast discussion, Jun 1, 2:30 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON, TX
230 PM CDT MON JUN 1 1992

TSTMS CONT TO FIRE ALG BNDRY OVR N PTN OF FA... AND EXPECT THIS ACTIVITY TO
CONT WELL INTO EVENING WITH SOME DVLPMNT TO S AS WELL.  SO... WILL FCST
TSTMS! ALSO...AS THS SFC BNDRY DRFTG ONLY VRY SLOLY TO S... WL EXTND FFA TO
HARRIS AND FT BEND COUNTIES OF ZN 47 AND ADD 45 AND 46 AS WELL WHERE TSTMS
HV BCM ENTRAINED ALG BNDRY OVR PTNS OF MONTGOMERY...SAN JACINTO...AND POLK
COUNTIES.  SHWRS/TSTMS ALSO BCMG MORE ORGANIZED ALG E-W LINE OVER HARRIS-FT
BENT-COLORADO COUNTIES LAST HOUR...THIS ACTVTY ALSO LKLY TO CONT INTO
EVENG...  THUS WILL LIFT POPS FOR TNT TO REFLECT THIS.  OTHRW...  BLEW TDAYS
TEMPS BY EXPCTNG TOO MUCH FRM CLD CVR... SO WILL WILL PLAY MORE MIDDLE-OF-
ROAD GAME FOR TMRW AND GO WITH MOS... WHICH SUGGS WE TRIM A CAT FRM TDAYS
HIGHS DUE...  AGN... TO CLDS/PCPN.  WITH H5 TROF ROTATING IN TMW...ALG WITH
PVA... SFC CNVGNC... STG H7 VV AND PSBLY SEVERAL OTHR THINGS I DIDN'T EVEN
LOOK AT...  EXPCT VRY INTERESTING DAY TMRW WITH SVR WX AGN PSBL AND WL
LIKELY WANT TO EXTND FFA IN TIME AT LEAST...PSBLY IN TERMS OF AREA AS WELL.
38
SE TX...FFA ZNS 37-45-46 AND HARRIS...FT BEND...WHARTON...AUST$IN AND
COLORADO COUNTIES OF ZN 47

In the hours before

Special weather statement, Jun 1, 11:46 PM CDT, 3 hours 32 minutes before
TXZ048-020400-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GALVESTON TX
1130 PM CDT MON JUN 01 1992

...THUNDERSTORMS MOVE OUT OF GALVESTON BAY AREA...

THE THUNDERSTORMS PREVIOUSLY REPORTED HAVE MOVED OUT OF THE GALVESTON
BAY AREA AND COASTAL WATERS...CONTINUING TO MOVE EAST AT 30 MILES AN
HOUR.

SMALL CRAFT OPERATORS SHOULD STAY ALERT AS MORE STORMS MOVE IN FROM
THE NORTHWEST...POSSIBLY AFFECTING THIS AREA EARLY TUESDAY MORNING.
AREA RESIDENTS SHOULD KEEP LIGHTWEIGHT OUTDOOR ITEMS SECURED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER
UPDATES.
Special weather statement, Jun 1, 11:47 PM CDT, 3 hours 31 minutes before
TXZ048-021000-

SPECIAL WEATHER AND MARINE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GALVESTON TX
1130 PM CDT MON JUN 01 1992

...THUNDERSTORMS MOVE OUT OF GALVESTON BAY AREA...

THE THUNDERSTORMS PREVIOUSLY REPORTED HAVE MOVED OUT OF THE GALVESTON
BAY AREA AND COASTAL WATERS...CONTINUING TO MOVE EAST AT 30 MILES AN
HOUR.

SMALL CRAFT OPERATORS SHOULD STAY ALERT AS MORE STORMS MOVE IN FROM
THE NORTHWEST...POSSIBLY AFFECTING THIS AREA EARLY TUESDAY MORNING.
AREA RESIDENTS SHOULD KEEP LIGHTWEIGHT OUTDOOR ITEMS SECURED.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER
UPDATES.
Special weather statement, Jun 2, 1:23 AM CDT, 1 hour 55 minutes before
TXZ032-037-045>047-049-020730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON TX
110 AM CDT TUE JUN 2 1992

...A FLOOD AND FLASH FLOOD WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST
TEXAS TODAY...

THE WATCH DOES INCLUDE THE HOUSTON AND GALVESTON METROPOLITAN AREAS.

AT 1 AM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
CROCKETT TO JUST WEST OF COLLEGE STATION TO 10 MILES WEST OF LA GRANGE.
THIS LINE WAS MOVING TO THE SOUTHEAST AT 15 MPH AND WILL BE AFFECTING AN
AREA BETWEEN NAVASOTA TO COLUMBUS BY 2 AM.

PERSONS LIVING IN WESTERN COLORADO AND AUSTIN COUNTIES CAN EXPECT THE
STRONGEST STORMS ASSOCIATED WITH THE LINE OF THUNDERSTORMS. SMALL HAIL...
HEAVY DOWNPOURS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS.

STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 5:55 AM CDTFlash Flood WarningHGXAustin, Colorado, Fort Bend, Wharton3 hr
Jun 2, 5:55 AM CDTFlash Flood WarningHGXHarris3 hr
Jun 2, 1:28 PM CDTTornado WarningHGXChambers32 min

Nearby

Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.